White Rose University Consortium logo
University of Leeds logo University of Sheffield logo York University logo

Harmonic almost contact structures

Vergara-Diaz, E. and Wood, C.M. (2006) Harmonic almost contact structures. Geometriae Dedicata, 123 (1). pp. 131-151. ISSN 1572-9168

Full text not available from this repository.


An almost contact metric structure is parametrized by a section σ of an associated homogeneous fibre bundle, and conditions for σ to be a harmonic section, and a harmonic map, are studied. These involve the characteristic vector field ξ, and the almost complex structure in the contact subbundle. Several examples are given where the harmonic section equations for σ reduce to those for ξ, regarded as a section of the unit tangent bundle. These include trans-Sasakian structures. On the other hand, there are examples where ξ is harmonic but σ is not a harmonic section. Many examples arise by considering hypersurfaces of almost Hermitian manifolds, with the induced almost contact structure, and comparing the harmonic section equations for both structures.

Item Type: Article
Institution: The University of York
Academic Units: The University of York > Mathematics (York)
Depositing User: York RAE Import
Date Deposited: 11 Jun 2009 11:07
Last Modified: 11 Jun 2009 11:07
Published Version: http://dx.doi.org/10.1007/s10711-006-9112-x
Status: Published
Publisher: Springer Netherlands
Identification Number: 10.1007/s10711-006-9112-x
URI: http://eprints.whiterose.ac.uk/id/eprint/6125

Actions (repository staff only: login required)